MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) KIT BD MAX CTGCTV2 US; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) KIT BD MAX CTGCTV2 US; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Catalog Number 443904
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple medical device types reported to be involved.The information for the additional device type is as follows: d.1 medical device type: mkz and ouy.
 
Event or Problem Description
It was reported that while using kit bd max ctgctv2 us there was a false positive.Event 2 of 2 the following information was reported by the initial reporter: it was reported by the customer that there¿s discrepant results.Customer problem: reported false positive on 2 different patients on ct and second run with different collected samples were negative on (b)(6).One patient ran on side a and another patient on side b.Hazard, injury or erroneous results? yes.Hazard, injury or erroneous results details did a death occur? no.
 
Event or Problem Description
It was reported that while using kit bd max ctgctv2 us there was a false positive.Event 1 of 2.The following information was reported by the initial reporter: it was reported by the customer that there¿s discrepant results.Customer problem: reported false positive on 2 different patients on ct and second run with different collected samples were negative on (b)(6).One patient ran on side a and another patient on side b.Hazard, injury or erroneous results? yes.Hazard, injury or erroneous results details did a death occur? no.
 
Additional Manufacturer Narrative
The following fields were corrected: d4.Medical device lot#: 3135908.D4.Medical device expiration date: 10/19/2024.H4.Device manufacture date: 05/15/2023.
 
Additional Manufacturer Narrative
H.6.Investigation summary: the complaint investigation for discrepant results when using the bdctgctv2 for bd max¿ system kit (ref.443904) lots 3135908 and 3137830 was performed by the review of manufacturing records, review of customer¿s data and verification of complaints history.Review of the manufacturing records of the bd ctgctv2 for bd max¿ system kit indicated that lots 3135908 and 3137830 were manufactured according to specifications and met performance requirements.Customer complained about ct positive results on two patient samples, which upon repeat, were negatives for both samples.The complaint was opened on kit lot 3137830, but analysis of the customer data revealed that kit lot 3135908 was also used and was included in the investigation.Customer provided database and run files (984, 986, 995 and 999) from instrument ct2473 for investigation.Manual pcr curve adjudication of the first ct positive patient sample (run 984, position a1) revealed a late and low but true amplification without anomaly indicative of true low positive result.After the initial run, a new sample buffer tube was prepared and tested in run 999 position a3.The ct value of the amplification curve of the internal control in the repeat test was later than the initial test, which could suggest inhibition of the amplification reaction and could have contributed to the negative result.No amplification was visible for the ct target on the repeat.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Based on the data and information provided, a specimen at or near the assay limit of detection (lod), environmental or cross contamination are the most likely causes to explain the customer¿s positive result in the initial test (run 984, position a1) and inhibition from the use of interfering substances in the specimen is the most likely cause to explain the customer¿s negative result in the re-test (run 999 position a3).Curves analysis of the second ct positive patient sample (run 986, position b8) revealed a step dislocation in the raw pcr signal, resulting in a positive result for the ct target.It is unlikely that the step dislocation is due to true amplification, and this is further supported by the fact that the retest shows no amplification.Bd was unable to identify a cause for the unusual pcr signal, but the issue seemed isolated to this event.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd ctgctv2 for bd max¿ system kit lots 3135908 and 3137830.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa).Bd quality will continue to monitor for trends.Correction: b.5.Describe event or problem: it was reported that while using kit bd max ctgctv2 us there was a false positive.Event 1 of 2.The following information was reported by the initial reporter: it was reported by the customer that there¿s discrepant results.Customer problem: reported false positive on 2 different patients on ct and second run with different collected samples were negative on (b)(6).One patient ran on side a and another patient on side b.Hazard, injury or erroneous results? yes.Hazard, injury or erroneous results details did a death occur? no.
 
Event or Problem Description

Brand Name
KIT BD MAX CTGCTV2 US
Common Device Name
TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17763960
Report Number3007420875-2023-00086
Device Sequence Number7209772
Product Code LSL
UDI-Device Identifier00382904439040
UDI-Public00382904439040
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K182692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/19/2024
Device Catalogue Number443904
Device Lot Number3135908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer11/06/2023
12/04/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date12/01/2023
12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown